Skip to Main Content

Representation Theory

Published by the American Mathematical Society since 1997, this electronic-only journal is devoted to research in representation theory and seeks to maintain a high standard for exposition as well as for mathematical content. All articles are freely available to all readers and with no publishing fees for authors.

ISSN 1088-4165

The 2020 MCQ for Representation Theory is 0.71.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Intertwining maps between $p$-adic principal series of $p$-adic groups
HTML articles powered by AMS MathViewer

by Dubravka Ban and Joseph Hundley
Represent. Theory 25 (2021), 975-993
Published electronically: December 1, 2021


In this paper we study $p$-adic principal series representation of a $p$-adic group $G$ as a module over the maximal compact subgroup $G_0$. We show that there are no non-trivial $G_0$-intertwining maps between principal series representations attached to characters whose restrictions to the torus of $G_0$ are distinct, and there are no non-scalar endomorphisms of a fixed principal series representation. This is surprising when compared with another result which we prove: that a principal series representation may contain infinitely many closed $G_0$-invariant subspaces. As for the proof, we work mainly in the setting of Iwasawa modules, and deduce results about $G_0$-representations by duality.
  • Dubravka Ban and Joseph Hundley, On reducibility of $p$-adic principal series representations of $p$-adic groups, Represent. Theory 20 (2016), 249–262. MR 3537231, DOI 10.1090/ert/485
  • Armand Borel, Linear algebraic groups, 2nd ed., Graduate Texts in Mathematics, vol. 126, Springer-Verlag, New York, 1991. MR 1102012, DOI 10.1007/978-1-4612-0941-6
  • Christophe Breuil and Peter Schneider, First steps towards $p$-adic Langlands functoriality, J. Reine Angew. Math. 610 (2007), 149–180. MR 2359853, DOI 10.1515/CRELLE.2007.070
  • Matthew Emerton, Locally analytic vectors in representations of locally $p$-adic analytic groups, Mem. Amer. Math. Soc. 248 (2017), no. 1175, iv+158. MR 3685952, DOI 10.1090/memo/1175
  • Michel Demazure, Structures algébriques, cohomologie des groupes, Schémas en Groupes (Sém. Géométrie Algébrique, Inst. Hautes Études Sci., 1963) Inst. Hautes Études Sci., Paris, 1963, pp. Fasc. 1, Exposé 1, 42 (French). MR 0212028
  • Jens Carsten Jantzen, Representations of algebraic groups, 2nd ed., Mathematical Surveys and Monographs, vol. 107, American Mathematical Society, Providence, RI, 2003. MR 2015057
  • Sascha Orlik and Matthias Strauch, On Jordan-Hölder series of some locally analytic representations, J. Amer. Math. Soc. 28 (2015), no. 1, 99–157. MR 3264764, DOI 10.1090/S0894-0347-2014-00803-1
  • Luis Ribes and Pavel Zalesskii. Profinite groups, 2nd ed., Ergebnisse der Mathematik und ihrer Grenzgebiete vol. 40. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics]. Springer-Verlag, Berlin, 2010.
  • Joseph J. Rotman, An introduction to homological algebra, Pure and Applied Mathematics, vol. 85, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1979. MR 538169
  • P. Schneider and J. Teitelbaum, Continuous and locally analytic representation theory, Lectures at Hangzhou, August 2004.
  • P. Schneider and J. Teitelbaum, Banach space representations and Iwasawa theory, Israel J. Math. 127 (2002), 359–380. MR 1900706, DOI 10.1007/BF02784538
  • Peter Schneider, Continuous representation theory of $p$-adic Lie groups, International Congress of Mathematicians. Vol. II, Eur. Math. Soc., Zürich, 2006, pp. 1261–1282. MR 2275644
  • T. A. Springer, Linear algebraic groups, 2nd ed., Progress in Mathematics, vol. 9, Birkhäuser Boston, Inc., Boston, MA, 1998. MR 1642713, DOI 10.1007/978-0-8176-4840-4
  • A. V. Trusov, Representations of the groups $\textrm {GL}(2,\,\textbf {Z}_{p})$ and $\textrm {GL}(2,\,\textbf {Q}_{p})$ in spaces over non-Archimedian fields, Vestnik Moskov. Univ. Ser. I Mat. Mekh. 1 (1981), 55–59, 108 (Russian, with English summary). MR 613128
  • A. C. M. van Rooij, Non-Archimedean functional analysis, Monographs and Textbooks in Pure and Applied Mathematics, vol. 51, Marcel Dekker, Inc., New York, 1978. MR 512894
Similar Articles
  • Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2020): 22E50
  • Retrieve articles in all journals with MSC (2020): 22E50
Bibliographic Information
  • Dubravka Ban
  • Affiliation: School of Mathematical and Statistical Sciences, 1245 Lincoln Drive, Southern Illinois University, Carbondale, Illinois 62901
  • MR Author ID: 658785
  • Email:
  • Joseph Hundley
  • Affiliation: Department of Mathematics, 244 Mathematics Building, University at Buffalo, Buffalo, New York 14260-2900
  • MR Author ID: 746477
  • Email:
  • Received by editor(s): May 2, 2020
  • Received by editor(s) in revised form: December 11, 2020
  • Published electronically: December 1, 2021
  • Additional Notes: The work on this project was partially supported by Simons Foundation Collaboration Grant 428319
  • © Copyright 2021 American Mathematical Society
  • Journal: Represent. Theory 25 (2021), 975-993
  • MSC (2020): Primary 22E50
  • DOI:
  • MathSciNet review: 4346019